Biblioteca de la Universidad Complutense de Madrid

Sums of squares of linear forms.

Impacto



Fernando Galván, José Francisco y Ruiz Sancho, Jesús María y Scheiderer, Claus (2006) Sums of squares of linear forms. Mathematical Research Letters, 13 (5-6). pp. 947-956. ISSN 1073-2780

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 2020.

196kB

URL Oficial: http://mrlonline.org/mrl/2006-013-006/2006-013-006-009.pdf




Resumen

Let k be a real field. We show that every non-negative homogeneous quadratic polynomial f (x(1),..., x(n)) with coefficients in the polynomial ring k[t] is a sum of 2n center dot tau(k) squares of linear forms, where tau(k) is the supremum of the levels of the finite non-real field extensions of k. From this result we deduce bounds for the Pythagoras numbers of affine curves over fields, and of excellent two-dimensional local henselian rings.


Tipo de documento:Artículo
Palabras clave:Sums of squares, quadratic forms, level; Pythagoras numbers;local henselian rings.
Materias:Ciencias > Matemáticas > Teoría de números
Ciencias > Matemáticas > Geometria algebraica
Código ID:15130
Referencias:

C. Andradas and J.M. Ruiz, On local uniformization of orderings, Contemp. Math. 155 (1994) 19–46.

R. Baeza, D. Leep, M. O’Ryan, and J. P. Prieto, Sums of squares of linear forms, Math. Z. 193 (1986) 297–306.

N. Bourbaki, Alg`ebre Commutative, Chapitres 8 et 9. Masson, Paris, 1983.

M.D. Choi, Z.D. Dai, T.Y. Lam, and B. Reznick, The Pythagoras number of some affine algebras and local algebras, J. Reine Angew. Math. 336 (1982) 45–82.

M.D. Choi, T.Y. Lam, and B. Reznick, Real zeros of positive semidefinite forms. I, Math. Z. 171 (1980) 1–26.

D.ˇZ. Djokovi´c, Hermitian matrices over polynomial rings, J. Algebra 43 (1976) 359–374.

J.F. Fernando, On the Pythagoras numbers of real analytic rings, J. Algebra 243 (2001) 321–338.

Sums of squares in real analytic rings, Trans. Am. Math. Soc. 354 (2002) 1909– 1919.

J.F. Fernando, J.M. Ruiz, and C. Scheiderer, Sums of squares in real rings, Trans. Am. Math. Soc. 356 (2004) 2663–2684.

V.A. Jakubovi´c, Factorization of symmetric matrix polynomials (Russian), Dokl. Akad. Nauk SSSR 194 (1970) 532–535.

M. Knebusch, Grothendieck- und Wittringe von nichtausgearteten symmetrischen Bilinearformen, S.-B. Heidelberger Akad. Wiss. Math.-Natur. Kl. 1969/70 93–157.

H. Kurke, G. Pfister, D. Popescu, M. Roczen, and T. Mostowski, Die Approximationseigenschaft lokaler Ringe, Lecture Notes in Mathematics, Vol. 634. Springer-Verlag, Berlin-New York, 1978.

T.Y. Lam, Introduction to quadratic forms over fields, Graduate Studies in Mathematics, 67. American Mathematical Society, Providence, RI, 2005.

M. Rosenblum and J. Rovnyak, The factorization problem for nonnegative operator valued functions, Bull. Am. Math. Soc. 77 (1971) 287–318.

W. Scharlau, Quadratic and Hermitian forms. Grundlehren der mathematischen Wissenschaften 270,Springer,Berlin,1985.

C. Scheiderer, On sums of squares in local rings. J. Reine Angew. Math. 540 (2001) 205– 227.

Depositado:08 May 2012 10:33
Última Modificación:06 Feb 2014 10:17

Sólo personal del repositorio: página de control del artículo